Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 44, NWS Los Angeles, CA

April 17, 2021

NWS Los Angeles, CA issued this small craft advisory at Apr 17, 2021, 2:15 AM PDT. It took effect at Apr 17, 2021, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2021, 2:15 AM PDT (09:15 UTC)
In effect from
Apr 17, 2021, 3:00 PM PDT
Expired
Apr 17, 2021, 9:00 PM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

896 
WHUS76 KLOX 170915
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
215 AM PDT Sat Apr 17 2021

PZZ645-650-171715-
/O.NEW.KLOX.SC.Y.0044.210417T2200Z-210418T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
215 AM PDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM and East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-171715-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210418T1200Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
215 AM PDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-171715-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210418T1200Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
215 AM PDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
014 
WHUS76 KLOX 171618
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
918 AM PDT Sat Apr 17 2021

PZZ645-650-180030-
/O.CON.KLOX.SC.Y.0044.210417T2200Z-210418T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
918 AM PDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island and Point Piedras Blancas 
  to Point Sal westward out to 10 NM.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-180030-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210418T1200Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
918 AM PDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-180030-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210418T1200Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
918 AM PDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
934 
WHUS76 KLOX 172107
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
207 PM PDT Sat Apr 17 2021

PZZ645-650-180400-
/O.CON.KLOX.SC.Y.0044.210417T2200Z-210418T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
207 PM PDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island and Point Piedras Blancas 
  to Point Sal westward out to 10 NM.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-180515-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210418T1200Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
207 PM PDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-180515-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210418T1200Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
207 PM PDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
076 
WHUS76 KLOX 180412
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
912 PM PDT Sat Apr 17 2021

PZZ645-650-180515-
/O.EXP.KLOX.SC.Y.0044.000000T0000Z-210418T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
912 PM PDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

The winds have fallen below small craft levels.

$$

PZZ670-181200-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210418T1200Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
912 PM PDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-181200-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210418T1200Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
912 PM PDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 11:47 PM PDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 16, 11:47 PM PDT, 2 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1147 PM PDT Fri Apr 16 2021

.SYNOPSIS...16/738 PM.

Afternoon temperatures will warm to well above normal by Sunday
and Monday, then will cool. There will be overnight and morning
low clouds into next week along the coast and, at times, into
adjacent valleys. Locally gusty offshore winds will be strongest
during the afternoon and evening hours.

&&

.SHORT TERM (FRI-MON)...16/925 PM.

An upper-level low pressure system remains over the Great Basin
this evening. The latest infrared imagery shows the trough is
slowly drifting south across western Utah. A vort max sitting
north of the area over central California will continue to drop
south over the region tonight. A northerly surface pressure
gradient will tighten. Gusty winds have developed across southern
Santa Barbara County between Gaviota and Goleta and up into the
adjacent hills of the Santa Ynez Range. Locally gusty winds may
develop through Interstate 5 Corridor later tonight and into
Saturday morning, but these winds are expected to remain local to
the windiest locations.

With the northerly gradient, the low cloud coverage is a little
more broken up, especially inside the southern California bight.
Clouds should fill in along the Central Coast and Santa Ynez
Valley later tonight. With onshore flow weakening, low clouds
could scour out pretty quickly on Saturday morning. A warming
trend will continue through the weekend as onshore flow weakens
and transitions to offshore flow on Sunday.

The current forecast is in good shape and no updates are planned
at this time.

***From Previous Discussion***

Slight warming underway today, with warming trend becoming more
pronounced through the weekend into Monday.

Northerly offshore pressure gradients expected to tighten a bit
tonight and again Saturday night, with Santa Barbara-Santa Maria
pressure gradient peaking around -4 mb each evening. With slightly
stronger upper level wind support tonight, thinking that
tonight's sundowner wind event will be slightly stronger and more
widespread than tomorrow night. Have issued a wind advisory for
the Santa Barbara south coast and Santa Ynez range for tonight,
with emphasis on the western portions (Gaviota to San Marcos Pass)
where wind gusts of 35 to 45 mph can be expected. Sub-advisory
northwest winds gusting 25 to 35 mph also expected for the I-5
corridor and western portions of the Antelope Valley. A stronger
eddy circulation is expected to develop overnight, bringing more
widespread low cloud coverage into most coastal/valley areas of
LA county, likely extending into parts of Ventura county by
morning. Low clouds expected to be fairly widespread again tonight
for the Central Coast and Santa Ynez Valley.

On Saturday, offshore breezes with gusts 20 to 30 mph will impact
the LA mountains, Antelope Valley, and Santa Clarita Valley,
bringing a warming and drying trend to inland areas, with warmest
valley areas climbing above 80 degrees. By late Saturday night, a
closed low develops across northern Arizona, and is expected to
retrograde to the southwest near the Colorado River Valley on
Sunday. Offshore pressure gradients strengthen during this time,
with peak LAX-Daggett gradient expected to be -3 to -4 mb on
Sunday morning. In addition, there is some moderate upper level
northeast wind support that also peaks on Sunday morning. As a
result, Santa Ana winds are expected to build late Saturday night,
then peak on Sunday morning, and gradually diminish Sunday
afternoon into evening. Strongest winds on Sunday morning will
favor the typical wind prone areas of LA/Ventura counties with
gusts between 25 and 45 mph. As a result, wind advisories will
likely be needed for portions of the mountains and valleys of
LA/Ventura counties on Sunday morning, as we draw closer to the
event. The Santa Ana winds are expected to surface all the way to
the wind prone coastal areas on Sunday, bringing a significant
warm-up and possible records to coastal/valley areas on Sunday,
with warmest locations topping out between 85 and 90 degrees. The
offshore pressure gradients are expected to scour out most of the
marine layer clouds by Sunday and Monday.

Offshore pressure gradients are expected to be weaker on Monday
morning, with an abrupt onshore wind shift for most areas by
Monday afternoon. While the coastal areas will likely see slight
cooling on Monday due to earlier arrival of onshore winds, the
interior areas will likely see their warmest day on Monday, with
highs topping out between 85 and 90 degrees.

.LONG TERM (TUE-FRI)...16/219 PM.

While the GFS and ECMWF operational runs still show some
subtle differences in the extended period from Tuesday through
Thursday due to position and speed of upper level impulses moving
through the area, they are in good agreement on a sharp increase
in onshore flow and lowering heights. By Tuesday, the cooling
trend will begin in all areas with low clouds and fog returning to
coastal areas. The cooling trend will become more pronounced on
Wednesday and Thursday as onshore flow peaks and marine layer
depth increases, bring night and morning low clouds and fog into
the valleys, and possibly lower coastal slopes. Drizzle is fairly
likely for some areas Wednesday morning and Thursday morning due
to the deepening marine layer and strong onshore flow. Depending
on the track and timing of the upper level impulses, there is a
10-15 percent chance of light measurable rain, especially
Wednesday night into Thursday morning across LA county, when
ensemble solutions favor the greatest chance of measurable
precipitation. In addition, there will likely be strong gusty
winds in the mountains and deserts from Tuesday through Thursday,
potentially reaching advisory levels as LAX-DAG gradient is in the
+7 to + 9 mb range each afternoon. By Friday, a weak upper level
ridge of high pressure is expected to build over the area,
resulting in a decrease in marine layer depth and start of a
warming trend.

&&

.AVIATION...17/0644Z.

At 0520Z at KLAX, the marine layer was 1300 feet deep. The top of
the inversion was at 2400 feet with a temperature of 15 C.

Good confidence in TAFs for KSBP, KSMX, KSBA, KPMD and KWJF.

Moderate confidence in TAFs for KLAX, KLGB, KSMO and KPRB where
timing could be off by 90 minutes and cigs hgts could be off by
400 ft.

Low confidence in TAFs for KOXR, KCMA, KBUR and KVNY where there
is a 40 percent chc of IFR cigs 11Z-17Z.

KLAX...Moderate confidence in TAF through 18Z then good confidence.
Cigs could clear as early as 15Z and arrive as early 08Z. Good
confidence Cigs will remain above 010. High confidence that there
will be no east wind component greater than 5 kt.

KBUR...Low confidence in TAF through 16Z then good confidence.
There is a 40 percent chc of 2SM BR OVC008 11Z-16Z.

&&

.MARINE...16/804 PM.

Patchy fog, locally dense with visibility under one mile, will
continue through at least mid week. The fog will be mostly off the
Central Coast and Los Angeles County through tomorrow morning,
then becomes more widespread. The poorest visibility and most
widely spread conditions will occur in the overnight and morning
hours.

Across the outer waters... Winds will continue at Small Craft
Advisory (SCA) level through at least Wednesday with a thirty
percent chance of gales Monday night. The strongest winds will be
in the afternoon and evening hours.

Across the nearshore waters of the Central Coast... Winds will
continue at SCA level through the evening hours tonight then again
during the afternoon and evening hours Saturday, Monday, and
Tuesday. Otherwise conditions will remain below SCA level.

Across the inner waters south of Point Conception... Winds will
be SCA level near Point Conception and through the Santa Barbara
Channel tonight and during the afternoon and evening hours on
Saturday. All of the waters will be SCA level during the afternoon
and evening hours Monday and Tuesday. Otherwise, conditions will
remain below SCA level.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT Saturday for zones
      39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 5 AM PDT Sunday for
      zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (MON-FRI).

No significant hazards expected.

&&

PUBLIC...Hall/Gomberg
AVIATION...Rorke
MARINE...Kj
SYNOPSIS...Kj

weather.gov/losangeles

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.